Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this heat advisory at Jun 10, 2021, 5:17 AM CDT for 24 counties in Texas. It took effect at Jun 10, 2021, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2021, 5:17 AM CDT (10:17 UTC)
- In effect from
- Jun 10, 2021, 1:00 PM CDT
- Expired
- Jun 10, 2021, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 3869 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774 WWUS74 KLUB 101017 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 517 AM CDT Thu Jun 10 2021 TXZ021>026-032-101830- /O.NEW.KLUB.HT.Y.0002.210610T1800Z-210611T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Cottle- Including the cities of Farwell, Tulia, Childress, Silverton, Turkey, Bovina, Cee Vee, Friona, Dimmitt, Paducah, Hart, Memphis, Quitaque, Kirkland, and Happy 517 AM CDT Thu Jun 10 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected over the northern Rolling Plains and extreme southeast Texas Panhandle. High temperatures will be around 105 across the extreme southwest Texas Panhandle. * WHERE...Childress, Cottle, Briscoe, Castro, Hall, Parmer and Swisher Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ McQueen
1 follow-up statement
757 WWUS74 KLUB 101636 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1136 AM CDT Thu Jun 10 2021 TXZ027>031-033>044-110200- /O.EXB.KLUB.HT.Y.0002.210610T1800Z-210611T0200Z/ Bailey-Lamb-Hale-Floyd-Motley-Cochran-Hockley-Lubbock-Crosby-Dickens- King-Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1136 AM CDT Thu Jun 10 2021 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Temperatures and Heat Index values up to and possibly exceeding 105 expected. * WHERE...The South Plains and Rolling Plains of West Texas. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ021>026-032-110200- /O.EXT.KLUB.HT.Y.0002.210610T1800Z-210611T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Cottle- 1136 AM CDT Thu Jun 10 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Temperatures and Heat Index values up to and possibly exceeding 105 expected. * WHERE...The extreme southern Texas Panhandle. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 30
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this heat advisory went out at Jun 10, 3:11 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 10, 3:11 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 311 AM CDT Thu Jun 10 2021 .SHORT TERM... Hot and dry weather is expected again today as the upper level high pressure ridge axis remains overhead with little change since Wednesday. Strength of the mid level subsidence inversion precludes a mention of thunderstorms this afternoon or evening although a few cumulus may develop along the dryline late in the day and push from below at this inversion. A vigorous upper level low pressure trough will cross the northern Rockies and high plains later today, and is expected to deepen the surface low pressure over the high plains leading to gusty southwest breezes in the western Texas Panhandle. Surface dryline will edge east today, but not much further east than about the I-27 and US-87 corridors. Very high surface dewpoints (Td) this morning in the lower to mid 70s from the central South Plains through the Rolling Plains are expected to mix a little drier than Wednesday, even on the east side of the dryline where Td should drop into the upper 60s. But temperatures will also be a couple degrees warmer over the Rolling Plains, partially offsetting the benefit of slightly lower humidity. We expect highs on the Caprock again mostly 100 to 104 degrees, and mostly 95 to 100 over the Rolling Plains though slightly hotter again in the canyon country of northern Briscoe and northwest Hall Counties. We do not foresee at this time temperatures or Heat Indices exceeding 110 over the Rolling Plains, or 105 on the Caprock. Thus we are not planning on issuing Heat Advisories for today. But if it becomes apparent Td will remain elevated again over the Rolling Plains later today, this likely will require another Heat Advisory to be issued later this morning. Surface dryline will surge west again this evening, with mild or warm and muggy conditions most areas this evening and overnight. RMcQueen .LONG TERM... By Friday morning the surface "cold" front will be nudging into the northern zones of the forecast area. For those that like it cooler unfortunately ridging aloft will remain squarely in place overhead which will keep temperatures above average. This front may also get hung up across the southern Texas Panhandle which will allow temperatures south of the front to climb to near or above the century mark yet again. Guidance indicates that low level moisture should be a bit lower than it has been the past few days therefore even the Rolling Plains and southeast Panhandle may get to the century mark. The front will then move south through the entire forecast area by Friday evening. With subsidence continuing aloft this front should be a dry passage. Behind the front low level flow will become more easterly for the weekend which will help to keep surface dewpoints a bit elevated and hence temperatures a tiny bit cooler. The center of high pressure aloft will retrograde back into New Mexico late Saturday which may allow for weak disturbances to rotate around it. With the increased low level moisture moving into eastern New Mexico during the day Saturday a few thunderstorms may develop along the higher terrain and then slowly move to the southeast towards the forecast area. It is still unclear how far east this convection will make it however at least the southwest Texas Panhandle may see some precipitation. Ridging aloft will continue to retrograde early next week which will allow temperatures to continue to slowly drop back closer to seasonal averages. With moist southeasterly flow continuing into next week the main precipitation driver will be weak shortwaves rotating around the ridge which are not yet being sampled. Latest guidance has the next best chance of seeing precipitation being Monday afternoon and evening however just 12 hours ago guidance had this wave moving through on Tuesday. So while precipitation chances remain low (10-15%) at this time they will need to be ramped up once better agreement is reached on where/when these shortwaves will impact the region. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 05/58
Hazardous weather outlook, Jun 10, 3:17 AM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Lubbock TX 317 AM CDT Thu Jun 10 2021 TXZ021>044-110830- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 317 AM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Temperatures may approach 105 degrees for a few areas on the Caprock this afternoon, and the Heat Index could approach 110 degrees over parts of the Rolling Plains. This may require a Heat Advisory this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Temperatures will once again approach Heat Advisory criteria Friday afternoon as temperatures approach 105 degrees across the central and southern South Plains and heat index values approach 110 degrees across the extreme southeastern Panhandle and the Rolling Plains. Additional thunderstorm chances, some potentially severe, will be possible Saturday evening and then again early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.